MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR18154020
Medical Device Problem Codes Detachment Of Device Component (1104); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 2954740-2016-00324.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by the contact at the user facility that during a coil embolization procedure the first coil used a micrusphere xl 15mm x 40 cm ((b)(4)) coil could not be detected by the detachment box.The green led light did not illuminate when the connecting cable was connected to the hub of the coil.All the connections were checked after which the connecting cable was changed, however the light still did not illuminate.A pre-deployment electrical check was not performed with the complaint coil.The complaint coil was removed and was still attached to the delivery system; no damages were noted on the complaint coil.A new coil was used instead.Three coils were then used without issues.Pre-deployment electrical check was performed with all the coils used after the complaint coil.The same connecting cable and detachment control box was used with the subsequent coils.There were no intra or post procedural complications or surgical delays related to device or reported event.The procedure was coil embolization of a partially thrombosed giant top internal carotid artery aneurysm in a (b)(6) year old female patient whose vessels were severely tortuous.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is follow-up# 1 mdr report being submitted for this complaint with associated mfr# 2954740-2016-00324.The micrusphere will not be returned; therefore the root cause of then system fault cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00324.Product returned for investigation: limited information was received.The unidentified detachment control box (dcb) and the unknown connecting cable were not returned.The unidentified micro-catheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition except for under the dpu¿s distal tip of the outer sheath.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 52.0 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light illuminated (micrusphere ifu).The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower systems ready green light remained illuminated and the resistance passed at 52.3 ohms.The field complaint of the coil¿s non-detachment could not be duplicated.Post-detachment inspection found that the detachment fiber received heat and melted as designed.No manufacturing defects were found.The complaint of the green systems ready light not illuminating could not be confirmed.The dpu passed electrical testing with the dcb¿s systems ready green light illuminating and the coil was detached on the first detachment cycle, therefore the root cause of the dcb system ready green light not illuminating cannot be determined.It was stated that a pre-deployment electrical test was not completed.If the pre-deployment electrical test was not completed, then for optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿verify the functionality of the microcoil delivery system before proceeding with microcoil placement.This needs to be done with the microcoil still in the hoop.To verify proper dcb and microcoil functionality a connecting cable and microcoil must be connected to the dcb unit.After verification of the dcb and connecting cable, turn off power to the dcb and disconnect the connecting cable from the microcoil until the microcoil is ready to be detached.Please refer to the detachment control box instructions for use section, located near the end of this document, before proceeding.¿ in addition, without the return of the complete detachment system and the unidentified microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.The returned product passed testing and a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6192658
Report Number2954740-2016-00324
Device Sequence Number377284
Product Code HCG
UDI-Device Identifier00878528009986
UDI-Public(01)00878528009986(17)200831(10)P10954
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberSSR18154020
Device Lot NumberP10954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date01/13/2017
02/02/2017
Patient Sequence Number1
Patient Age70 YR